Alert archive / Tennessee / River Flood Advisories in 2018
River Flood Advisory 2, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Feb 10, 2018, 12:50 PM CST for Decatur County, Perry County, Tennessee. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2018, 12:50 PM CST (18:50 UTC)
- Expired
- Feb 14, 2018, 3:49 PM CST
- In force
- 4 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Decatur County, TN, Perry County, TN
The radar
The Ft Campbell radar (KHPX), 139 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tennessee River at Perryville (PRVT1).
- Action stage
- 362 ft
- Minor stage
- 365 ft
- Moderate stage
- 368 ft
- Major stage
- 375 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 10, 12:00 PM CST, 50 minutes earlier.
Area forecast discussion, Feb 10, 12:00 PM CST, 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
1200 PM CST Sat Feb 10 2018
.UPDATE...
Updated for 18Z Aviation Forecast Discussion below.
&&
.PREV DISCUSSION... /issued 1037 AM CST Sat Feb 10 2018/
UPDATE...
Morning Update...
Latest surface analysis places a stationary front nearly parallel
to Interstate 40 from just south of Paris, back through Jackson,
and into Tunica Mississippi. North of the front light rain and
dense fog is noted, aided by stout northeast winds. South of the
front, light to moderate showers are occurring. Went ahead and
issued a Dense Fog Advisory until 1PM for areas north of the
front.
The front should begin to push east over the next couple hours with
the help of a shortwave lifting northeast over Texas right now.
This will help improve visibilities across the dense fog area and
bring possible sub-freezing temperatures into extreme north
Arkansas. Will have to monitor for any freezing precipitation
moving in earlier than previously forecast. In terms of rainfall
so far, most areas across the Mid-South have received anywhere
from 1 to as much as 2.5 inches. Minor flooding has been reported
in DeSoto county where the heaviest rain fell overnight. The axis
of heaviest rain should remain over northeast Mississippi through
this afternoon. Will continue to monitor this area for potential
areal and river flooding.
Elsewhere, nuisance flooding will be possible near low lying
areas, creeks, and low water crossings. Rain rates and QPF totals
should stay below flash flood guidance for the majority of the
area. Went ahead and adjusted temperatures to account for the
cooler air already moving into portions of northern ARKANSAS.
The rest of the forecast is in good shape. New zones are now
available.
AC3
PREV DISCUSSION... /issued 359 AM CST Sat Feb 10 2018/
DISCUSSION...
The longwave trough remains anchored over the central CONUS at
this time. A shortwave trough is lifting northeast across TX this
morning and strong forcing for ascent is noted downstream of this
wave per the latest water vapor loop. Southerly winds at the
surface continue to advect relatively deep moisture into the Mid-
South but a cold front has advanced as far south as the northern
fringes of the CWA. Widespread showers, and a few thunderstorms,
have developed in the warm sector, resulting in moderate to
occasionally heavy rainfall across much of the area.
Locally heavy rainfall will be the primary concern today with QPF
amounts of 1-2 inches along and south of I-40. Lighter
precipitation will affect areas to the north. While localized
flooding can't be ruled out, the current thinking is that this
will be an isolated threat and doesn't warrant the issuance of a
Flood Watch. Instability will gradually retreat equatorward today
as the cold front moves slowly south. This will keep thunder
confined mainly to northeast MS by this evening.
As the colder air filters into the northern counties tonight,
rain is expected to change over to freezing rain across extreme
northeast AR and the Missouri Bootheel. The most likely area for
any accumulations will be along and north of a line from Walnut
Ridge (AR) to Tiptonville (TN). However, with temperatures
hovering in the 30-32 degree range, accumulations are expected to
be minimal and primarily confined to elevated surfaces. A few
bridges/overpasses could develop some slick spots, but most road
surfaces should remain in decent shape. No advisory will be
issued but we will likely continue the Special Weather Statement.
Temperatures on Sunday will be slow to warm as light precip,
overcast skies, and cold advection continue. Highs north of I-40
are not expected to climb out of the 30s. Showers are expected
across much of the area once again, but QPF amounts will remain
lighter as the axis of deeper moisture shifts east. By Sunday
evening, the upper-level trough axis will be approaching the
Middle Mississippi River Valley, providing another bout of
synoptic forcing. Light precipitation is possible again but
limited moisture will keep QPF amounts light. This precipitation
is expected to develop in a banded structure so it's exact
placement is difficult to predict at this time. There is a
potential for light freezing rain as far south as Memphis and
Jackson but ice accumulations are again expected to remain on the
light side and any impacts should remain limited.
Precipitation moves east of the CWA on Monday with generally dry
and chilly chilly conditions to begin the work week. Clouds
increase again by Tuesday as southerly winds resume. This will set
up a warming trend with temperatures rebounding into the 50s and
lower 60s on Wednesday. Rain chances return to the forecast by
midweek. A rather unsettled synoptic pattern is anticipated with
quasi-zonal flow aloft developing downstream of a southwest CONUS
cut- off low. This will open the door to any shortwave troughs
moving through the mean trough. Timing and strength of any of
these waves is quite uncertain at this point so confidence is low
in the forecast beyond Wednesday.
Johnson
&&
.AVIATION...
18Z TAFs
Surface cold front will progress through TUP by late afternoon,
with a IFR ceilings prevailing to the north and west under a steep
and saturated frontal inversion. Expect a narrow corridor of post
frontal MVFR/VFR to close up through the afternoon. NAM Bufr
soundings show ceilings gradually rising through the night, as the
frontal depth increases, with MVFR possible at MEM by daybreak
Sunday. Much will depend on the weak secondary wave and subsequent
precip overnight, some of which could result in brief -FZDZ north
and west of MEM before surface temps warm above freezing Sunday
morning.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Dense Fog Advisory until 1 PM CST this afternoon for Clay-
Craighead-Cross-Greene-Lawrence-Mississippi-Poinsett-
Randolph.
MO...Dense Fog Advisory until 1 PM CST this afternoon for Dunklin-
Pemiscot.
MS...None.
TN...Dense Fog Advisory until 1 PM CST this afternoon for Dyer-Lake-
Obion.
&&Hazardous weather outlook, Feb 10, 11:00 AM CST, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1100 AM CST Sat Feb 10 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-111900- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1100 AM CST Sat Feb 10 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Dense fog will reduce visibilities to a quarter mile or less through early afternoon for portions of northeast Arkansas, the Missouri Bootheel, and extreme northwest Tennessee. Widespread showers, and a few thunderstorms, may result in localized heavy rainfall through tonight, mainly south of Interstate 40. The potential for flash flooding is low. Rain is expected to change over to freezing rain late tonight across far northeast Arkansas, the Missouri Bootheel, and extreme northwest Tennessee. Minor ice accumulations are possible on elevated surfaces, but impacts are expected to be limited. .DAYS TWO THROUGH SEVEN...Sunday through Friday Freezing rain is possible across northeast Arkansas, the Missouri Bootheel, and far northwest Tennessee Sunday morning. Additional light freezing rain, possibly mixing with sleet at times, is possible Sunday night, mainly along and north of Interstate 40. Again, minor accumulations are possible with limited impacts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 9:18 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 30 days |
| Feb 10, 10:01 AM CST | Dense Fog Advisory | MEG | Dyer, Lake, Obion | 3 hr |
| Feb 10, 1:37 PM CST | Areal Flood Advisory | MEG | Hardin, McNairy | 3 hr |
| Feb 10, 4:28 PM CST | Areal Flood Advisory | MEG | Hardin, McNairy | 2 hr |
| Feb 10, 9:30 AM CST | Areal Flood Advisory | MEG | DeSoto | 3 hr |
| Feb 10, 12:36 PM CST | River Flood Warning | MEG | Tallahatchie | 71 hr |
| Feb 10, 12:36 PM CST | River Flood Warning | MEG | Tallahatchie | 5 days |
| Feb 10, 3:48 PM CST | Areal Flood Advisory | MEG | Itawamba, Monroe | 6 hr |
| Feb 10, 4:17 PM CST | River Flood Warning | MEG | Tate, Tunica | 29 hr |
| Feb 10, 3:18 PM CST | Winter Weather Advisory | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 16 hr |
Nearby
River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.